MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PRODIGY SM STAT LNG LT 18.0MM; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 PRODIGY SM STAT LNG LT 18.0MM; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Model Number L98120
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Pain (1994); Injury (2348); Inadequate Osseointegration (2646); Limited Mobility Of The Implanted Joint (2671); Not Applicable (3189); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update ad (b)(6) 2018: additional information received.Additional information states that the patient an implant fracture and was having complaints of pain.Doi: 2006; dor: (b)(6) 2017; unknown hip (unk hip construct).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In addition to what was previously alleged, litigation alleges pain, injury, debilitating lack of mobility, and high levels of toxic metal in his blood stream.These toxic metals are likely to have accumulated in patient's heart, lungs, kidneys, liver and brain.It was also alleged that the patient suffered a mid stem fracture.Doi: (b)(6) 2001; dor: (b)(6) 2017 (left hip).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot = null.Device history batch = null.Device history review = null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical code: appropriate term / code not available (e2402) is used to capture blood heavy metal increase.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
Pfs alleges fractured stem, pain, and metallosis.After review of medical records, the patient was revised due to failed left total hip replacement with broken implant.Operative notes reported that there was extensive metalosis encounter.There was black staining of tissues.It was noted that the proximal portion of the stem was loose.The distal portion of the stem was well fixed and osteotomy was performed to removed remaining stem.Doi: (b)(6) 2001.Dor: (b)(6) 2017.Left hip.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : dhr was reviewed for part number 152032000 batch number ut3be1.1 part was reworked for distal polishing, but met the finished good criteria.No other deviations or anomalies were found.

Brand Name
PRODIGY SM STAT LNG LT 18.0MM
Common Device Name
CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
b.p. 256
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
bp 256
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
b.p. 256
warsaw, IN 46581-0988
6107428552
MDR Report Key7521628
Report Number1818910-2018-59821
Device Sequence Number1224756
Product Code LWJ
UDI-Device Identifier10603295262466
UDI-Public10603295262466
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberL98120
Device Catalogue Number152032000
Device Lot NumberUT3BE1005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/19/2018
12/05/2018
12/05/2018
07/11/2019
07/23/2021
01/20/2022
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/27/2018
12/13/2018
12/14/2018
07/11/2019
08/13/2021
01/21/2022
Date Device Manufactured04/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M 28MM 8.5; PINNACLE 300 ACET CUP 52MM; PINNACLE MTL INS NEUT28IDX52OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight145 KG